Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 49, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jul 4, 2007, 4:50 PM CDT for Hidalgo County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2007, 4:50 PM CDT (21:50 UTC)
- Expired
- Jul 4, 2007, 5:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 95 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 9.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2748 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 042150 SVRBRO TXC215-042215- /O.NEW.KBRO.SV.W.0049.070704T2150Z-070704T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 450 PM CDT WED JUL 4 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HIDALGO COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITIES OF...PHARR...MISSION...MCALLEN... EDINBURG... * UNTIL 515 PM CDT * AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MISSION...AND MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EDINBURG BY 515 PM CDT... LAT...LON 2617 9841 2610 9822 2637 9809 2644 9832 $$ PHILO
2 follow-up statements
000 WWUS54 KBRO 042204 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 504 PM CDT WED JUL 4 2007 TXC215-042215- /O.CON.KBRO.SV.W.0049.000000T0000Z-070704T2215Z/ HIDALGO TX- 504 PM CDT WED JUL 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR CENTRAL HIDALGO COUNTY... AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MISSION...MOVING NORTH AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES WEST OF EDINBURG BY 515 PM CDT... LAT...LON 2617 9841 2610 9822 2637 9809 2644 9832 $$ PHILO
000 WWUS54 KBRO 042214 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 512 PM CDT WED JUL 4 2007 TXC215-042222- /O.EXP.KBRO.SV.W.0049.000000T0000Z-070704T2215Z/ HIDALGO TX- 512 PM CDT WED JUL 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HIDALGO COUNTY EXPIRES AT 515 PM CDT... SEVERE THUNDERSTORMS WITH HEAVY RAINS MOVED OVER MISSION AND MCALLEN DURING THE LAST HALF HOUR. NO REPORTS OF DAMAGE WERE RECEIVED BY THE NATIONAL WEATHER SERVICE IN BROWNSVILLE FROM LOCAL OFFICIALS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 515 PM CDT. LAT...LON 2617 9841 2610 9822 2637 9809 2644 9832 $$ PHILO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 1:49 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Jul 4, 1:49 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 149 PM CDT WED JUL 4 2007 .DISCUSSION...SHOWERS AND THUNDERSTORMS CONTINUE TO OCCUR OVER THE SAME GENERAL AREAS MENTIONED IN THE PRIOR DISCUSSION. HOWEVER NEW THUNDERSTORMS HAVE DEVELOPED JUST WEST OF OUR CWA AND ARE NOW ENTERING ZAPATA COUNTY. WITH THE HEAVY RAIN POTENTIAL THE FLASH FLOOD WILL CONTINUE UNTIL 0100 AM THURSDAY MORNING. THE COASTAL THUNDERSTORMS HAVE EXTENDED FURTHER SOUTH AND CONTINUE TO MOVE FROM SOUTH TO NORTH OVER THE COASTAL WATERS. THE NEW 12Z MODEL GUIDANCE SHOWS A DISAGREEMENT BETWEEN THE NAM AND THE GFS. THE GFS MODEL TRACKS THE TEXAS LOW TOWARD THE NORTH NORTHEAST WHILE THE NAM TRACKS THE LOW NORTHWESTWARD. THE MOVEMENT OF THE LOW FORECASTED BY THE GFS SOLUTION WOULD BRING A VORTEX MAX CURRENTLY LOCATED WEST OF THE CWA OVER US FOR THIS EVENING. THE SATELLITE AND RADAR IMAGE TRENDS SHOW SOME EVIDENCE THAT THIS VORTEX COULD ENTER OUR CWA FROM THE WEST LATER ON THIS AFTERNOON AND MAY PERSIST WELL INTO THE EVENING HOURS. && .AVIATION...THUNDERSTORMS ARE EXPECTED TO INCREASE AND PERSIST THROUGHOUT DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY THROUGH TONIGHT AND INTO THURSDAY MORNING. MVFR TO IFR CONDITIONS CAN BE EXPECTED AS THESE THUNDERSTORMS MOVE THOUGH. OTHERWISE...VFR TO OCCASIONAL MVFR CEILING ARE EXPECTED. LOW LEVEL TURBULENCE DUE 20 TO 35 KNOT LOW LEVEL SOUTHERLY WINDS WILL PRODUCE A MODERATE CHOP ACROSS DEEP SOUTH TEXAS TODAY AND TONIGHT WHILE SURFACE WINDS WILL REMAIN BETWEEN 10 AND 20 KNOTS. && .MARINE...AT 1 PM BUOY20 INDICATED SOUTH TO SOUTHEAST WINDS AT AROUND 15 KNOTS WITH SEAS AT 5 FEET WITH A 7 SECOND PERIOD. MAIN MARINE CONCERN WILL AN INCREASE IN THUNDERSTORMS TODAY AND THIS EVENING. THUNDERSTORMS ARE INCREASING AND SPREADING SOUTH TO NORTH PARALLEL TO THE COAST. THE THUNDERSTORMS COUPLED WITH THE LOWER LOWER PRESSURE OVER SOUTH CENTRAL TEXAS AND THE WESTERN EXTENT OF UPPER HIGH PRESSURE WILL CONTINUE TO PRODUCE A TIGHT PRESSURE GRADIENT OVER THE GULF. THIS GRADIENT IS EXPECTED TO PERSIST THROUGH TONIGHT AND POSSIBLY INTO THURSDAY AS THE AREA OF LOWER AND HIGHER PRESSURE SHOW LITTLE MOVEMENT. SMALL CRAFT EXERCISE CAUTION WORDING WILL BE ADDED FOR THE NEAR SHORE WATERS AND CONTINUE FOR FARTHER OFFSHORE AREAS WITH THE LAGUNA MADRE TO REMAIN SLIGHTLY BELOW THESE HIGHER LEVELS. MARINE CONDITIONS ARE EXPECTED TO IMPROVE BY FRIDAY AND OVER THE WEEKEND AS THE AREA OF LOWER PRESSURE WEAKENS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 89 79 91 / 60 50 30 20 BROWNSVILLE 77 91 78 93 / 60 50 30 20 HARLINGEN 76 91 76 94 / 60 50 30 20 MCALLEN 76 91 77 95 / 60 40 30 30 RIO GRANDE CITY 77 90 77 94 / 60 40 30 30 SOUTH PADRE ISLAND 80 86 80 88 / 60 50 30 20 && .BRO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 1 AM CDT THURSDAY FOR TXZ248>257. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO 53/59
Hazardous weather outlook, Jul 4, 4:42 AM CDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 442 AM CDT WED JUL 4 2007 TXZ248>257-050945- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 442 AM CDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER MUCH OF DEEP SOUTH TEXAS TODAY. SOME STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL RESULTING IN LIFE THREATENING FLASH FLOODING. AS A RESULT...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS THROUGH LATE TONIGHT. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER PORTIONS OF DEEP SOUTH TEXAS AT TIMES THROUGH FRIDAY. THE STRONGER STORMS MAY PRODUCE HEAVY RAINFALL AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO PAY CLOSE ATTENTION TO THE LATEST WATCHES...WARNINGS AND ADVISORIES FROM THE NATIONAL WEATHER SERVICE. SPOTTER ACTIVATION MAY BE NEEDED TODAY. 54
In the hours before
Local storm report, Jul 4, 3:07 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
307 PM CDT WED JUL 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM FLASH FLOOD ZAPATA 26.89N 99.26W
07/04/2007 ZAPATA TX COUNTY OFFICIAL
SOME STREET FLOODING INTO A FEW HOMES.
0302 PM FLASH FLOOD N ZAPATA 26.89N 99.26W
07/04/2007 ZAPATA TX COUNTY OFFICIAL
WATER OVER HIGHWAY 16 NORTH OF ZAPATA CITY 1 INCH DEEP.
0302 PM FLASH FLOOD 15 WNW ZAPATA 26.98N 99.49W
07/04/2007 XXX XX COUNTY OFFICIAL
2 TO 3 INCHES OVER HIGHWAY 83 NORTHWEST OF ZAPATA BEYOND
CITY OF SAN INGANICO.
&&
TABBOTTSpecial weather statement, Jul 4, 3:43 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 343 PM CDT WED JUL 4 2007 TXZ251-254-256-042145- INLAND WILLACY TX-COASTAL WILLACY TX-KENEDY TX- 343 PM CDT WED JUL 4 2007 ...STRONG THUNDERSTORMS WITH HEAVY RAINS ARE MOVING OVER COASTAL WILLACY AND KENEDY COUNTIES... AN UPPER LEVEL LOW PRESSURE SYSTEM IS CENTERED OVER THE NORTHERN PORTIONS OF THE RIO GRANDE VALLEY. STRONG THUNDERSTORMS WITH HEAVY RAINS ARE MOVING OVER COASTAL WILLACY AND KENEDY COUNTIES...INCLUDING PORTIONS OF HIGHWAY 77. THUNDERSTORM DEVELOPMENT IS ALSO FORMING OVER STARR AND BROOKS COUNTIES...WITH RAINFALL RATES OF ONE AND A HALF INCHES PER HOUR FROM THESE STORMS. FLASH FLOODING OVER ALL OF THE RIO GRANDE VALLEY IS POSSIBLE...AND A FLASH FLOOD WATCH IS IN EFFECT. MARINERS HAVE BEEN WARNED OF SEVERE THUNDERSTORMS NOW MOVING OVER THE WILLACY AND KENEDY COUNTY PORTIONS OF THE LAGUNA MADRE AND NEARSHORE WATERS. WIND GUSTS OF 35 KNOTS...ALONG WITH HEAVY RAINS...CAN BE EXPECTED WITH THESE STORMS. REMEMBER...IF YOU APPROACH WATERS OF UNKNOWN DEPTH WHILE DRIVING YOUR VEHICLE TONIGHT...TURN AROUND...DONT DROWN. PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:06 AM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 23 hr |
| Jul 4, 8:47 AM CDT | Marine Weather Statement | BRO | 10 hr | |
| Jul 4, 1:20 PM CDT | Flash Flood Warning | BRO | Zapata | 85 min |
| Jul 4, 2:47 PM CDT | Flash Flood Warning | BRO | Jim Hogg, Starr, Zapata | 58 min |
| Jul 4, 3:26 PM CDT | Special Marine Warning | BRO | 94 min | |
| Jul 4, 3:47 PM CDT | Flash Flood Warning | BRO | Brooks, Hidalgo, Jim Hogg, Starr | 58 min |
| Jul 4, 3:52 PM CDT | Flash Flood Warning | BRO | Kenedy | 53 min |
| Jul 4, 3:58 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 32 min |
| Jul 4, 4:40 PM CDT | Flash Flood Warning | BRO | Hidalgo | 65 min |
| Jul 4, 4:44 PM CDT | Flash Flood Warning | BRO | Kenedy | 61 min |
| Jul 4, 5:18 PM CDT | Flash Flood Warning | BRO | Willacy | 27 min |
| Jul 4, 5:46 PM CDT | Flash Flood Warning | BRO | Hidalgo, Willacy | 59 min |
| Jul 4, 5:50 PM CDT | Flash Flood Warning | BRO | Kenedy | 55 min |
| Jul 4, 6:32 PM CDT | Special Marine Warning | BRO | 88 min | |
| Jul 4, 6:43 PM CDT | Flash Flood Warning | BRO | Kenedy, Willacy | 62 min |
| Jul 4, 6:46 PM CDT | Flash Flood Warning | BRO | Hidalgo | 59 min |
| Jul 4, 6:49 PM CDT | Flash Flood Warning | BRO | Cameron | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.